# SDR BLIA512C8502

- Difficulty date: August 5, 2002
- Submitted: September 26, 2002
- Operation: Air carrier
- Aircraft: N65AE
- Make and model: Cessna 421B
- Aircraft serial: 421B0953
- Engine: Cont GTSIO520H
- System (JASC): 8500 · Engine (Reciprocating)
- Part: Shaft
- Part number: 534728
- Condition: Failed
- Location: Idler
- Part time: 1,176 hours
- Stage of operation: CL
- How discovered: O
- Nature of condition: R, B
- Precautionary procedure: A

## Discrepancy

DURING CLIMB TO MK LEVELED AT 18K.  ENGINE OPS BECAME ROUGH,  THEN TACH WENT TO ZERO.  PILOT OBSERVED SMOKEY MIST FROM LOUVERS.  ENGINE TURNED OFF AND FEATHERED.  DECLARED EMERGENCY AND LANDED.  INSPECTED AND FOUND IDLER SHAFT LOOSE IN NACELLE.  AIRCRAFT IN STORAGE TIL MAINTENANCE ACTION IS ORGANIZED.  LARGE AMOUNT OF OIL WAS OBSERVED IN FLIGHT, STREAMING OUT AFTER SHUTDOWN AND IS CURRENTLY ALL OVER NACELLE.  ENGINE WILL BE REMOVED AND SENT FOR EVALUATION AND REPAIR.
